Alert archive / Kansas / Frost Advisories in 2020
Frost Advisory 3, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 15, 2020, 2:49 PM CDT for 23 counties in Kansas. It took effect at Oct 16, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:49 PM CDT (19:49 UTC)
- In effect from
- Oct 16, 2020, 3:00 AM CDT
- Expired
- Oct 16, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -240 m²/s²
- 0-3 km storm-relative helicity
- -289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS73 KTOP 151949 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 249 PM CDT Thu Oct 15 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-160400- /O.NEW.KTOP.FR.Y.0003.201016T0800Z-201016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 249 PM CDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Picha
3 follow-up statements
490 WWUS73 KTOP 160342 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 1042 PM CDT Thu Oct 15 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-161300- /O.CON.KTOP.FR.Y.0003.201016T0800Z-201016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 1042 PM CDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Flanagan
165 WWUS73 KTOP 161147 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 647 AM CDT Fri Oct 16 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-161400- /O.CON.KTOP.FR.Y.0003.000000T0000Z-201016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 647 AM CDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...Through 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
104 WWUS73 KTOP 161355 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 855 AM CDT Fri Oct 16 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-161500- /O.EXP.KTOP.FR.Y.0003.000000T0000Z-201016T1400Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, Nortonville, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett 855 AM CDT Fri Oct 16 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have risen above freezing and will continue to warm up through the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:37 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Oct 15, 12:37 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1237 PM CDT Thu Oct 15 2020 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 400 AM CDT Thu Oct 15 2020 An upper level trough was located over the central states this morning with a mid level trough axis moving through eastern Kansas at 08Z. Surface high was building south into Kansas along with cooler and drier air upon northerly winds early this morning. Today the surface high will continue to build southward into Kansas with the ridge axis over north central and northeast Kansas this evening, then moving off to the south overnight. Westerly winds of 5 to 10 mph are forecast to develop late in the night across north central Kansas and forecast soundings and model RH fields suggest some clouds will move across the area before decreasing after 09Z. Soundings also show dry lower boundary layer conditions along with the winds look to keep frost formation on the low side or patchy in a few sheltered low lying area. Will hold off on any frost headlines for now. Highs today will range from the upper 50s to lower 60s. Tonight will be cold with lows cooling into the mid 30s. .LONG TERM...(Friday through Wednesday) Issued at 400 AM CDT Thu Oct 15 2020 Warm advection commences as a surface trough deepens in the lee of the Rockies on Friday. Warm advection will continue into Saturday with southwest winds ahead of the next cold front to sweep through Saturday night. With limited moisture the front is forecast to move through dry. A few showers will be possible across southeast Kansas into southwest Missouri by Sunday morning and may clip parts of Anderson county. Highs Friday will be in the 60s with 70s expected on Saturday, cooling back into the 50s on Sunday behind the cold front. Low precipitation chances continue for the first part of next week as the frontal boundary stalls and then moves back northward as a warm front Tuesday night with isentropic lift as well as mid level energy developing showers as well as a few storms in northeast and east central Kansas. Highs in the 50s and 60s with lows in the 30s to lower 40s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1231 PM CDT Thu Oct 15 2020 VFR conditions will continue through the period. NW winds look gustier at the TOP/FOE sites for most of the afternoon before diminishing after 22Z, with sustained winds decreasing further at all sites by 00Z. Winds remain light overnight and back to the SW, possibly increasing again and veering back NW late in the period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...53 LONG TERM...53 AVIATION...Picha
Hazardous weather outlook, Oct 15, 4:03 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 403 AM CDT Thu Oct 15 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-160915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 403 AM CDT Thu Oct 15 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.